MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII OVAL RESURFACING PAT 32MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. GII OVAL RESURFACING PAT 32MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number 71421032
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Pulmonary Embolism (1498)
Date of Event 11/17/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient presented bilateral pulmonary embolism after right total knee arthroplasty for which hospitalization and medical intervention was required.The patient had to receive remedial therapy to resolve the adverse event.
 
Additional Manufacturer Narrative
The associated journey ii bcs femoral oxinium, journey ii bcs articular insert, journey tibial baseplate and genesis ii oval resurfacing patella were not returned for evaluation.The complaint is that the patient had a bilateral pulmonary embolism after a right total knee arthroplasty, no devices were revised.Device details were provided so a review of the manufacturing records was conducted which did not reveal any deviation from the standard manufacturing processes.The review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.A clinical evaluation noted that based on a review of clinical documentation provided, cultures that were taken of the knee and lungs were found to be negative.It was also reported the patient received prophylactic antibiotics as well as anticoagulant therapy.The root cause of the pulmonary embolus could have been a risk of the procedure itself (tka) the devices were not implicated.As such, no relationship between the devices and the reported incident or adverse event could be corroborated.The patient impact beyond the reported pain and need for extended hospital stay is inconclusive.The pulmonary embolism was resolved with medication.No further clinical assessment is warranted at this time.Our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the devices or additional information be received, the complaint will be reopened and reevaluated.

Brand Name
GII OVAL RESURFACING PAT 32MM
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8600429
Report Number1020279-2019-01854
Device Sequence Number1998276
Product Code JWH
UDI-Device Identifier03596010485069
UDI-Public03596010485069
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/10/2026
Device Catalogue Number71421032
Device Lot Number16HM09133
Initial Date Received by Manufacturer 04/15/2019
Supplement Date Received by Manufacturer04/15/2019
Initial Report FDA Received Date05/10/2019
Supplement Report FDA Received Date08/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age66 YR
Patient Weight76